| Model Number |
GLM910020 |
| Medical Device Problem Codes |
Stretched (1601); Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/30/2022
Type of Reportable Event
Malfunction
Event or Problem Description
As reported by the field, during a coil embolization, a 1mm x 2cm galaxy g3 coil (glm910020, 30633448) was being used as the third coil.The coil couldn't be advanced nor retrieved by the physician.The physician pulled the coil and the unspecified microcatheter (mc) at the same time.After inspection it turns out to be stretched.The physician used a same like product.The procedure was successfully finished.
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.Device evaluated by mfr: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization, a 1mm x 2cm galaxy g3 coil (glm910020, 30633448) was being used as the third coil.The coil couldn't be advanced nor retrieved by the physician.The physician pulled the coil and the unspecified microcatheter (mc) at the same time.After inspection, it turns out to be stretched.The physician used a same like product.The procedure was successfully finished.No additional information is available.A non-sterile galaxy g3 mini 1mm x 2cm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and no apparent damage was observed.The coil component was inspected under microscopic magnification, and it was found in good normal conditions (i.E., no elongations, kinks, or non-concentric loops were noted) it was found inside the introducer.The functional test was performed; one lab sample prowler select plus was flushed using a lab sample syringe.After that, the galaxy g3 was introduced into the lab sample prowler select plus, and it advanced; no resistance/friction was felt.The coil was able to pass through the distal end of the microcatheter.The embolic coil was inspected once again under microscopic magnification, and it was found to be in good and normal condition.A manufacturing record evaluation was performed for the finished device 30633448 number, and no non-conformances related to the malfunction were identified.The customer complaint regarding an impeded condition was not confirmed since the galaxy g3 performed without a problem.Also, the customer complaint regarding a coil stretched was not confirmed since no coil defect was identified; there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.The appearance of the returned device does not suggest that it was subjected to excessive force to overcome the friction with the microcatheter.A manufacturing record evaluation was performed, and no non-conformance was found during the review.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) contain the following precautions: if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.If unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.If repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.